MAUDE Adverse Event Report: CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR

CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR
Model Number STQ4-SPR-B0
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Erosion (1750); Skin Infection (4544); Swelling/ Edema (4577)
Date of Event 01/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The surgical issue questionnaire was reviewed for potential causes of the reported issue.Based on this review, implanting the device in an off-label location, not performing an x-ray immediately after the implant procedure to confirm device placement, inadequate fixation, implanting a damaged neurostimulator, implanting the device after the expiration date, not prepping the skin with an antiseptic solution, improperly closing the surgical site, multiple tunneling attempts, and using inappropriate tools have been ruled out as potential causes.However, the patient has lost a significant amount of weight which has reduced their subcutaneous fatty tissue, making the coil more visible and they have circulation issues in their calf.Additionally, the device was implanted at a 90° angle and tunneled horizontally which is non-compliant to the ifu.Per the freedom peripheral nerve stimulator system implantation of neurostimulator instructions for use, 05-20200 rev.6, includes the following statement: "the electrode array should be implanted straight for optimal performance and must be internalized from the proximal tip to the distal end of the electrode array." a curonix representative conducted a review of sterilization and packaging records for the respective product lot; curonix has confirmed that the product was delivered sterile, validated sterilization parameters were used, and sterile barriers were verified to be intact following packaging.The cause of the reported issue is attributed to two identified root causes: non-compliance to the ifu as the device was implanted at a 90° angle and tunneled horizontally (user error-clinician).Patient is a poor candidate due to age, weight, or mental capacity as they have circulation issues in their calf and lost a significant amount of weight (user error-clinician).Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in surgical issues.Surgical issue rates remain acceptably low; thus, a capa is not required at this time.Surgical issue rates will continue to be tracked and trended.
 
Event or Problem Description
The patient reported erosion, redness, minor swelling, and a possible infection at the incision site.During the patient's follow-up appointment on (b)(6) 2025, an infection was not present, erosion was not confirmed, antibiotics were not prescribed, and intervention was not necessary.The redness is gone, the patient is receiving great pain relief and is being very active.

Brand Name
FREEDOM PERIPHERAL NERVE STIMULATOR
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
CURONIX LLC
1310 park central blvd s
pompano beach FL 33064
Manufacturer (Section G)
CURONIX LLC
1310 park central blvd s
pompano beach FL 33064
Manufacturer Contact
tena jimmerson
1310 park central boulevard s.
pompano beach, FL 33064
8009655134
MDR Report Key21337064
Report Number3010676138-2025-00024
Device Sequence Number3849511
Product Code GZF
UDI-Device Identifier00818225020495
UDI-Public(01)00818225020495(17)240301
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K171366
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/01/2024
Device Model NumberSTQ4-SPR-B0
Device Lot NumberSWO220322
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Initial Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale